This patient support community is for discussions relating to Infectious Diseases,such as: MRSA, Staph, Herpes Zoster/Shingles, Varicella (chicken pox), Coxsackievirus, CMV, Foodborne/Waterborne, Meningitis, C diff and other
My six years old daughter had sudden onset of fever. It lasted for three days.The temp kept on shooting to 102.5 and 103.6 It came down only with the help of Motrin or Tylenol. Third day I took her to MD. He prescribed Z-pack kids version for five days. On day two of the medicine taking my daughter complained of calf muscles. I did not pay much attention. Next day when I picked her up from after school care, she was limping. it seems that the leg pain had gotten worse. I called the doctor told him about the pain. He suggested Mortrin and asked me to bring her to his office next day.
Next day after a through physical examination, he ordered CRP test. It seems that the upper normal range is 200ish my six year old's number was in 3000 plus range.
We rushed to the hospital. She was put on IV and they monitored her CRP levels. In next three days, the numbers gradually came down to 300 range and she was discharged from the hospital.
She is better now.
I have two questions:
1. what was the reason that her CRP levels when so high? What should I do to prevent it from happening again?
2. What are the side effects of elevated CRP levels in a six year old?
CRP is C-reactive proteins, they can be elevated due usually to inflamation (inflammation)...if you look it up on the net you will find that the liver synthesizes CRP when inflamation (inflammation) is present anywhere in the body...if she contracted some sort of virus or bacteria it could have caused inflamation (inflammation)...especially if the virus invaded her muscular system(myological secondary infection) it could have caused severe inflamation (inflammation)...i think she was probably tired...and i dont mean to sound critical, but i believe her CRP is so high because she was deydrated the whole time she had an infection and you fed her the tylenol which has acetominophan which is filtered through the liver...which got here even more dehydrated causing her calfs to hurt...(which is a classic sign of dehydration) when the body is dehydrated it begins to inflame in a last attempot to collect water from the body and refresh itself...but if there is no water the muscles tissues and organs become inflamed thenthe C-reactive proteins will shoot through the roof... i hope this hepls but i could be wrong...to confirm she should have a urine sample and uria levels tested along with a CBC to rule out severe infection...keep her hydrated clear gatorade, lots and lots of water, cranberry juice to flush the urinary stsem...and keep an eye on what she eats...low salts and low sugar...if you have any questions feel free to ask
When you learn you’re pregnant (congrats!), one of the first things your doctor discusses is the importance of taking DHA supplements. But what is DHA? What are the health benefits? How does it affect your growing baby?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.